Florida, 2014Tornado in Florida, July 12, 2014
July 12, 2014 · NWS MLB · 1 event in 1 county or zone
A strong thunderstorm moved slowly northwest over southeast Okeechobee County and produced a brief, weak EF-0 tornado. The tornado damaged several trees and destroyed a small storage shed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong thunderstorm moved slowly northwest over southeast Okeechobee County and produced a brief, weak EF-0 tornado. The tornado damaged several trees and destroyed a small storage shed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 12, 8:41 AM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 12, 8:41 AM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
941 AM EDT SAT JUL 12 2014
.DISCUSSION...
ATLANTIC RIDGE AXIS AT THE SURFACE WILL REMAIN JUST NORTH OF THE
REGION AND WILL KEEP LOW LEVEL WINDS OUT OF THE E/SE ACROSS
CENTRAL FLORIDA. THIS FLOW WILL ALLOW THE EAST COAST SEA BREEZE TO
DEVELOP EARLY AND MOVE WELL INLAND THROUGH THE AFTERNOON. MORNING
SOUNDINGS VERIFY GFS PW MODEL OUTPUT NICELY SHOWING A BAND OF DRIER
AIR ACROSS CENTRAL PORTIONS OF THE AREA (1.5" AT XMR) AND DEEPER
MOISTURE INTO NORTH FLORIDA AND MOVING INTO THE TREASURE COAST
(AROUND 2"). LOCAL WRF AND HRRR INDICATE THIS DRIER AIR MY LIMIT
CONVECTION ACROSS BREVARD COUNTY. HOWEVER STILL EXPECTING
INCREASING SHOWER AND THUNDERSTORM COVERAGE OVER THE INTERIOR
ESPECIALLY INLAND OF THE TREASURE COAST AND NEAR AND WEST OF THE
I-4 CORRIDOR FROM MID TO LATE AFTERNOON. A FEW STRONG STORMS
CONTINUE TO BE POSSIBLE...MAINLY OVER THE INTERIOR. HIGHS WILL
REACH THE UPPER 80S ALONG THE COAST TO AROUND 90 DEGREES INLAND.
&&
.AVIATION...VFR CONDS WITH TEMPO IFR/MVFR CONDS EXPECTED WITH
ISO/SCT SHRA/TSRA ALONG AND INLAND OF THE WESTWARD MOVING EAST
COAST SEA BREEZE. CONVECTION WILL BEGIN TO DEVELOP ALONG THE COAST
BY LATE MORNING/EARLY AFTERNOON AND THEN INCREASE IN COVERAGE
ACROSS THE INTERIOR THROUGH THE REMAINDER OF THE DAY. THIS
ACTIVITY WILL DIMINISH OVER THE INTERIOR THROUGH THE EVENING
HOURS.
&&
.MARINE...EAST/SOUTHEAST WINDS WILL OCCUR OVER THE WATERS TODAY
AROUND 10 KNOTS OR LESS WITH SEAS 2 TO 3 FEET. DESPITE ISOLATED
STORMS OVER THE WATERS THIS MORNING...THREAT FOR OFFSHORE MOVING
STORMS INTO THE AFTERNOON LOOKS VERY LOW. BEST CHANCE WOULD EXIST
INTO EARLY AFTERNOON NORTH OF THE CAPE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
WEITLICH/GLITTO
Hazardous weather outlook, Jul 12, 9:25 AM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1025 AM EDT SAT JUL 12 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122115-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1025 AM EDT SAT JUL 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
THE EAST COAST SEA BREEZE WILL FORM THROUGH MIDDAY AND SPARK SHOWERS
AND A FEW LIGHTNING STORMS ALONG THE I-95 CORRIDOR INTO THE EARLY
AFTERNOON. STORM COVERAGE WILL INCREASE INLAND MID TO LATE AFTERNOON
AS THE SEA BREEZE DRIFTS INLAND. THE HIGHEST STORM CHANCES WILL
OCCUR FROM AROUND I-4 WESTWARD WHERE OUTFLOW AND SEA BREEZE
BOUNDARIES COLLIDE LATE DAY. STORMS WILL MOVE NORTH-NORTHWEST AT 5
TO 10 MPH. A FEW STORMS MAY PRODUCE FREQUENT TO EXCESSIVE LIGHTNING
STRIKES...WIND GUSTS TO 50 MPH...SMALL HAIL AND LOCAL HEAVY RAIN.
.FLOOD IMPACT...
SLOW MOVING AFTERNOON STORMS WILL GENERATE LOCAL RAINFALL AMOUNTS UP
TO 2 TO 3 INCHES WHICH WILL CAUSE MINOR FLOODING ON ROADS AND POOR
DRAINAGE AREAS. LOCATIONS THAT HAVE RECEIVED HEAVY RAIN OVER THE
PAST FEW DAYS WILL BE MORE VULNERABLE TO FLOODING ISSUES.
.RIP CURRENT IMPACT...
A MODERATE THREAT FOR RIP CURRENTS WILL EXIST AT THE EAST CENTRAL
FLORIDA BEACHES. THE THREAT WILL BE HIGHEST THROUGH 6:00 PM DUE TO
TIDAL CONDITIONS. CHECK WITH OCEAN RESCUE AND BEACH PATROL FOR
LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A LIFEGUARD.
.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS THIS AFTERNOON WILL MOVE NORTH TO NORTHWEST AROUND
5 TO 10 MPH AND HAVE THE POTENTIAL TO PRODUCE WINDS OVER 40 KNOTS.
A FEW STORMS WILL INITIALLY DEVELOP ALONG THE I-95 CORRIDOR BY EARLY
AFTERNOON. THIS MAY BRING SOME OUTFLOW WINDS AND LIGHTNING CONCERNS
NEAR THE COAST. STORS WILL DRIFT INLAND AND INCREASE OVER THE
INTERIOR THROUGH LATE AFTERNOON...POSING A THREAT FOR FREQUENT
LIGHTNING STRIKES AND STRONG WIND GUSTS OVER THE INLAND LAKES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUFFICIENT MOISTURE AND INSTABILITY WILL EXIST ACROSS THE AREA
FOR SCATTERED AFTERNOON THUNDERSTORM DEVELOPMENT EACH DAY.
ISOLATED STORMS MAY BECOME STRONG.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
BRAGAW/GLITTO
Tornado, Okeechobee
- When
- July 12, 12:20 PM EST to 12:21 PM EST
- Where
- Okeechobee County, 1.41 mi NE of Sherman to 1.44 mi NNE of Sherman
- Rating
- EF0
- Path length
- 0.08 mi
- Path width
- 15 yd
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 27.237, -80.757
A low-end EF-0 tornado touched down in rural Okeechobee, just south of SE 8th Street, crossed the street, then moved through a line of trees into an open field. Several trees were toppled and a 20 foot by 20 foot light weight shed in the field experienced a direct hit from the tornado and was destroyed. Some light metal debris was lofted into nearby pine trees. After an examination of damage photos, maximum winds were estimated at 60-65 mph. Prior to the damage, several citizens reported seeing a funnel cloud or tornado in the region.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Colorado, July 12, 20141 death · 4 injured · $50,000 · 3 events
- Flash Flooding and Flooding in Illinois, July 12, 2014$49 million · 8 events
- Flash Flood and Flood in Illinois, July 12, 2014$500,000 · 2 events
- Flash Flooding and Heavy Rain in Iowa, July 12, 2014$350,000 · 5 events
- Flash Flooding and Heavy Rain in Iowa, July 12, 2014$125,000 · 5 events
- Damaging Wind in Wisconsin, July 12, 2014$70,000 · 87 kt wind · 1 event
- Tornadoes and Damaging Winds in Illinois, July 12, 2014$10,000 · EF1 · 8 events
- Tornado and Flash Flooding in Colorado, July 12 to 16, 2014EF0 · 12 events
- Hail and Damaging Winds in South Dakota, July 12, 20141.75 in hail · 6 events
- Damaging Winds in Illinois, July 12, 201450 kt wind · 6 events
- Hail and Damaging Winds in Iowa, July 12, 201461 kt wind · 5 events
- Hail in Kansas, July 12, 20141 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523119.